New Warnings About Antibiotics and Heart Rhythm Concerns

The FDA warns that the medication azithromycin may pose a risk to certains types of heart patients

0
If you have a heart condition known as prolonged QT interval, and you are prescribed antibiotics for a respiratory infection or other condition, you should discuss this course of treatment with your cardiologist. Thats because the U.S. Food and Drug Administration (FDA) has issued a warning that azithromycin can cause abnormal changes in the hearts electrical patterns, such as prolonging the QT interval. The result can be a dangerous arrhythmia.
To continue reading this article or issue you must be a paid subscriber. Sign in

Subscribe to Heart Advisor

Get the next year of Heart Advisor for just $20. And access all of our online content - over 2,000 articles - free of charge.
Subscribe today and save 38%. It's like getting 5 months FREE!
Already Subscribed?
Click Here to Sign In | Forgot your password? | Activate Web Access

LEAVE A REPLY

Please enter your comment!
Please enter your name here